MAUDE Adverse Event Report: SMITH & NEPHEW, INC. 2.7MM SHORT DRILL {} BIT W/QC; PLATE, FIXATION, BONE

SMITH & NEPHEW, INC. 2.7MM SHORT DRILL {} BIT W/QC; PLATE, FIXATION, BONE
Model Number 71173502
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 01/22/2020
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the drill snapped/broke while drilling through the implant.All pieces were recovered.There was an s&n backup device available.There were no delays in the procedure and no patient injuries were reported.
 
Additional Manufacturer Narrative
Results of investigation: the device, used in treatment, was not returned for evaluation and the reported event could not be confirmed.A complaint history review found related failures; this failure mode will be monitored for future complaints and assessed for any necessary corrective actions.At this time, we have no reason to suspect that the product failed to meet any product specifications at the time of manufacture.Damage from prolonged use or misuse are likely probable causes of the reported event.We recommend that all instruments be routinely inspected for wear and damage and replaced as necessary.Based on this investigation, the need for corrective action is not indicated.Without the return of the actual product involved or product information, our investigation could not proceed.Should the device or additional information be received, the complaint will be reopened.No further investigation warranted for this complaint; however, we will continue to monitor for future complaints and investigate as necessary.We consider this investigation closed.

Brand Name
2.7MM SHORT DRILL {} BIT W/QC
Common Device Name
PLATE, FIXATION, BONE
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks road
memphis TN 38116
MDR Report Key9662593
Report Number1020279-2020-00461
Device Sequence Number11547113
Product Code HRS
UDI-Device Identifier03596010519702
UDI-Public03596010519702
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K123055
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 05/06/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number71173502
Device Catalogue Number71173502
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 01/22/2020
Supplement Date Received by Manufacturer01/22/2020
Initial Report FDA Received Date02/03/2020
Supplement Report FDA Received Date05/06/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1